Jump to content
CrazyBoards.org

  • ×   Pasted as rich text.   Paste as plain text instead

      Only 75 emoticons maximum are allowed.

    ×   Your link has been automatically embedded.   Display as a link instead

    ×   Your previous content has been restored.   Clear editor

    ×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By gazelle
      Okay so here's the deal. I was diagnosed ADHD I a few years back and I have been on Vyvanse 50 mg for a while now-- like years-- and it has helped me a lot. One of the behaviors that it helps with was that I had a little bit of hoarding and compulsive collecting and shopping habits with certain items. Before Vyvanse, I was spending a lot of money that I didn't need to and had something like 35 perfumes and tons of makeup and books.
      Sadly though the Vyvanse never took my underlying depression away, and I knew there was more going on so then I was diagnosed with bipolar 2. It seems to fit. I have been on Propranolol for almost 3 months now and it has worked well for me for anxiety. I have been stable on Latuda since early June and I really liked it from day one because my depression or the suicidal ideation lifted. I had previously been on Topiramate and Lamictal and neither of them work well for me. in fact my doctor said she wrote down that I have an allergy to anticonvulsants.
      My daylio chart since Latuda has gone from up and way down to being green and purple as in good days and meh days which is so much better for the most part. But for the last week or so I have realized I have been compulsively shopping and starting to collect items again. I read that this can be a side effect of Latuda, and it very much feels like what I was doing before in terms of  compulsion. I have underlying OCD Tendencies anyway as a recovering binge eater (the Vyvanse and Latuda seem to really help with that together) and long-term number watcher and collector. 
      It's like the Latuda is canceling out the part of the Vyvanse that controls the compulsive shopping stuff even though the Vyvanse is still helping me with motivation and my motivation to work and stuff is much better with Vyvanse and Latuda than it was before. I'm working more hours with better quality than I have in the whole time I've had a job. the only reason I still had a job honestly it's because I work from home and it's not a super tough job but I have been slacking on it for years between all of my brain stuff making it very hard to work. 
      I'm only on 20 mg of Latuda daily, so do you think it's possible that I need to be up to 40 for this to stop or do you think that I'm just going to have to either live with this side effect since it's one of the only ones I have or that I would need to switch medications? I'm not spending huge sums of money but I am spending money every day on stuff that I don't need and it is very obviously a feeling of being compelled to do so. Ugh. the contented and dare I say it happy feeling that I had had up until this last week has been replaced by the need to buy things or think about buying something. Thoughts?
      Has anyone else dealt with this particular side effect and what did your pdoc end up doing? I was feeling really stable, and so she changed my appointment to every 2 months now and I'm not due to see her again until early September. I appreciate any feedback you might have or ideas.
    • By gazelle
      I have been on Latuda at 20 mg for almost a month now and it's been working very well for my bipolar 2. But now there's a kink I'm wondering about. Started my period two days ago and it is horrible pain and cramping wise. I rarely even have to take Tylenol on my period but I took ibuprofen yesterday and just popped more today. Yesterday pain wasn't that bad; today is pretty bad. I had to go lie down. My left knee is also hurting but so is my lower stomach down to my calf on that side. I'm thinking about taking an Aleve actually after the ibuprofen wears off which I almost never do. Has anyone else had this side effect? I've heard some things about people having really long periods, and I hope that doesn't happen. If it goes over 7 or 8 days then I guess I'll have my answer. I already have PCOS and take Metformin so I don't really need to add to any of it. Also I might end up on 40 mg of Latuda and I'm wondering if upping the dose will make this even worse. Not sure yet so I'm really wondering if this gets better or stays the same. Experiences?
    • By rebird77
      Does anyone take Geodon as their main AAP/MS and seroquel as a sleep aid?
      I just started Geodon, and so far I love it. I'm on a low dose, and expect to up it on my next pdoc visit. Prozac is causing me to be hypomanic and rapid cycle some though. So, I'm going to go off it on my next visit. The first few days were great until the Prozac kicked in. Then, I started getting hypo/mixed, but not as bad since I had help from Geodon. Still it was not fun. Still isn't fun. I had 4 days where I felt normal. It was a gift.
      the issue with geodon is I am not sleeping well at all. I can't fall asleep. I'm taking 20 mg in the am and 40 mg at night before I titrate up. I think I need a sleep aid. I tried taking Tylenol pm but Benadryl makes me rapid cycle after extended use. Geodon is keeping it in check kind of but it's not comfortable and I'm not stable, but I'm better than before. 
      I don't know if seroquel is my only option for sleep, or if there is something else that I can use long term. I need ideas to ask my pdoc about on Monday. the sleep issue is getting serious. I had extra seroquel left, and took 50 mg last night because I was desperate, but I'm scared of drug interactions. Any experience or advice?
    • By rebird77
      Hi everyone. It's been a couple weeks. I promised to update after my genesight test results came back. I was OCD about getting the results because I was so deeply depressed, and desperate. I titrated off lamictal which was making me suicidally depressed while waiting on the results.
      The mood stabilizer green winner for me...or in my case AAP...GEODON. 
      My pdoc immediately stopped seroquel, and put me on 20 mg geodon in the morning and 40 mg at night. It doesn't make me sleepy. At all. That's the only issue I have so far. It's in the green column, and so far I've had zero side effects. My mood lifted almost overnight. I had a sweet spot of about 4 days where I felt completely normal. It was amazing.
      My problem, at least I think it's a problem. He also prescribed 20 mg of Prozac to help with depression and OCD thoughts. I historically cannot take antidepressants. They always make me hypomanic. Always. I've been on prozac before, but that was much earlier in  my illness. Before I started rapid cycling and having paranoid features. After about a week, I started noticing hypomanic behavior. Most notably, spending way too much money. Not concentrating as much. Taking on big ideas for fix it projects I can't do alone in my condition right now. That kind of stuff. I'm also taking deplin 15 daily, but I seem to manage that with niacin, but I'm wondering is it the Prozac, the deplin, neither or both causing the hypomania?
      I've consistently stayed on .5 mg klonopin and 50 mg topamax. I want to up the topamax to 100 and start reducing klonopin.
      One thing notable, I weaned off 300mg gabapentin. I was paranoid it was causing the suicidal depression, not accepting it was the lamictal which has done that in the past. So, my pdoc said ok. Since I weaned off fully about 3 days ago, I've had more anxiety each day. Don't blame geodon on that. I have terrible panic and anxiety problems. So, today, I realized there is no way I can wean off klonopin if I'm already feeling like this or I will start dissociating again, and that is horrific. So, I took gabapentin today. I was supposed to see my pdoc today, which is the longest I've waited to see him. 2 weeks. But...he broke his arms and nose somehow, so my appointment is postponed to next Monday.
      Meanwhile, sleep is awful. I'm maybe sleeping 5 or 6 hours a night taking Tylenol pm. I have a very limited amount of time doing this before I go full on hypomanic or get very unstable and rapid cycle again. Although, none of this is as bad as it was before, I cannot take anything with Benadryl long term. It has an opposite effect on me. I either need my pdoc to up geodon and add a sleeping med or help me figure something out.
      I'm not keen on trazadone or vistaril, because doxepin made me rapid cycle severely because it's an AD, and vistaril did the same thing.
      But, I can say, I think I am one of the oddballs that Geodon loves. Thank goodness. I need at least my main med to work. I am scared if we up it I could get akathesia, but since it was in the green column on my genesight, I think that's unlikely. 
      Any insight or advice for me going into my appointment next week? I loved those 4 days of feeling normal. I know I am so close. 
      I am going to start IOP 3 days a week after I see him next Monday. I think it's time for counseling to deal with how to cope with this disease on a day to day basis, not just during a huge episode like I've been in. 
      I may go to my internist tomorrow and ask for ambien for a week to get me through to my appointment though. I don't know if I can do 5 more nights of Benadryl and not go into orbit.
      Edit: I've also been doing B12 injections weekly which maybe contributing to hypomania. I'm going to skip next week's dose and take more niacin this week to flush some out.
       
    • By Joey77
      I was taking latuda 80mg and it worked well with the depression and worthless feelings also got rid of the rapid mind cycling and music playing but wow did it make me angry. Is there any other option that doesn’t make you so angry for Bipolar 1 as Seroquel XR is not working well as an alternative.
×